Journal of Algebraic Geometry

Journal of Algebraic Geometry

Online ISSN 1534-7486; Print ISSN 1056-3911

   
 

 

A structure theorem for $ \mathcal{SU}_C(2)$ and the moduli of pointed rational curves


Authors: Alberto Alzati and Michele Bolognesi
Journal: J. Algebraic Geom. 24 (2015), 283-310
DOI: https://doi.org/10.1090/S1056-3911-2014-00659-7
Published electronically: June 11, 2014
MathSciNet review: 3311585
Full-text PDF

Abstract | References | Additional Information

Abstract: Let $ \mathcal {SU}_C(2)$ be the moduli space of rank 2 semistable vector bundles with trivial determinant on a smooth complex algebraic curve $ C$ of genus $ g>1$. We assume $ C$ nonhyperellptic if $ g>2$. In this paper we construct large families of pointed rational normal curves over certain linear sections of $ \mathcal {SU}_C(2)$. This allows us to give an interpretation of these subvarieties of $ \mathcal {SU}_C(2)$ in terms of the moduli space of curves $ \mathcal {M}_{0,2g}$. In fact, there exists a natural linear map $ \mathcal {SU}_C(2) \to \mathbb{P}^g$ with modular meaning, whose fibers are birational to $ \mathcal {M}_{0,2g}$, the moduli space of $ 2g$-pointed genus zero curves. If $ g<4$, these modular fibers are even isomorphic to the GIT compactification $ \mathcal {M}_{0,2g}^{GIT}$. The families of pointed rational normal curves are recovered as the fibers of the maps that classify extensions of line bundles associated to some effective divisors.


References [Enhancements On Off] (What's this?)


Additional Information

Alberto Alzati
Affiliation: Dipartimento di Matematica “F. Enriques”, Via Saldini 50, 20133 Milano, Italy
Email: alberto.alzati@unimi.it

Michele Bolognesi
Affiliation: IRMAR, Université de Rennes 1, 263 Av. du Général Leclerc, 35042 Rennes Cedex, France
Email: michele.bolognesi@univ-rennes1.fr

DOI: https://doi.org/10.1090/S1056-3911-2014-00659-7
Received by editor(s): October 17, 2011
Received by editor(s) in revised form: March 21, 2013, and October 21, 2013
Published electronically: June 11, 2014
Article copyright: © Copyright 2014

Journal of Algebraic Geometry
The Journal of Algebraic Geometry
is sponsored by the Department of Mathematical Sciences
of Tsinghua University
and is distributed by the American Mathematical Society
for University Press, Inc.
Online ISSN 1534-7486; Print ISSN 1056-3911
© 2017 University Press, Inc.
Comments: jag-query@ams.org
AMS Website